MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left anterior descending artery.A 3.0mm x 15mm quantum maverick balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The device was microscopically and visually examined.There were numerous kinks to the device.There was contrast present in the inflation lumen.The exit notch was torn for a length of 5mm moving distally towards the tip of the device.The balloon was tightly folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device to rated burst pressure.Inflation failed to inflate to burst pressure as the exit notch damage was extended just passed the bonded area and thus exposed the inflation lumen and guidewire lumen for a length of 1mm.Product analysis could not confirm the reported burst, as there was a material tear of the exit notch.
 
Event or Problem Description

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11971509
Report Number2134265-2021-07493
Device Sequence Number4492110
Product Code LOX
UDI-Device Identifier08714729392781
UDI-Public08714729392781
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0025346524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight65